Oklahoma, 2006

Hail in Oklahoma, May 25, 2006

May 25, 2006 · NWS AMA · 2 events in 1 county or zone

Severe thunderstorms with large hail moved across the eastern Oklahoma panhandle during the early evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms with large hail moved across the eastern Oklahoma panhandle during the early evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 25, 2:10 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, May 25, 2:10 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT THU MAY 25 2006

.DISCUSSION...
A DECENT CU FIELD IS DEVELOPING ACROSS THE WESTERN PANHANDLES THIS
AFTERNOON WHERE DEEP MIXING HAS ERODED THE CAP. SOME ISOLATED
THUNDERSTORMS MAY DEVELOP AS HAS ALREADY BEEN SEEN NEAR KENTON...AND
HAVE THUS INSERTED SLGT CHC POPS INTO THE FORECAST FOR LATE AFTERNOON
INTO THIS EVENING AREAWIDE. TOMORROW COULD SEE CONVECTION DEVELOPING
ONCE AGAIN...HOWEVER SURFACE MOISTURE WILL BE EVEN LESS THAN TODAY
AND FEEL INSTABILITY WILL NOT BE QUITE HIGH ENOUGH TO WARRANT
MENTIONING AT THIS TIME.

THE GREATER THREAT WILL BE FIRE WEATHER BEGINNING TOMORROW AND
CONTINUING FOR MUCH OF THE REMAINDER OF THE FORECAST PERIOD. FRIDAY
LOOKS TO BE MARGINAL WITH THE WINDS...BUT SATURDAY LOOKS BREEZIER
WITH THE LEE TROUGH DEEPENING. HAVE ISSUED A FIRE WX WATCH FOR
SATURDAY BUT SUNDAY INTO EARLY NEXT WEEK LOOKS HOT AND DRY. THE ONLY
IMPROVEMENT IN FIRE CONDITIONS MAY BE LIGHTER WINDS AS THE LEE TROUGH
WEAKENS SLIGHTLY.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  95  64  93 /  20  10  10   0
BEAVER OK                  68  97  66  98 /  20   0   0   0
BOISE CITY OK              63  92  58  94 /  20  20  20   0
BORGER TX                  74  98  65  93 /  20  10  10   0
BOYS RANCH TX              68  97  64  97 /  20  20  20   0
CANYON TX                  66  96  64  96 /  20  10  10   0
CLARENDON TX               70  97  68  96 /  20   0   0   0
DALHART TX                 63  91  59  96 /  20  20  20   0
GUYMON OK                  67  98  61  96 /  20  10  10   0
HEREFORD TX                65  96  64  97 /  20  20  20   0
LIPSCOMB TX                70  97  68  97 /  20   0   0   0
PAMPA TX                   72  95  64  92 /  20   0   0   0
SHAMROCK TX                71  99  70  97 /  20   0   0   0
WELLINGTON TX              72 100  71 100 /  20   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 10 PM SATURDAY FOR THE
     FOLLOWING ZONES: CIMARRON...AND TEXAS.

TX...FIRE WEATHER WATCH FROM 10 AM SATURDAY TO 10 PM SATURDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...AND SHERMAN.

&&

17/10
Hazardous weather outlook, May 25, 4:25 PM CST, 2 hours 10 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
525 PM CDT THU MAY 25 2006

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
525 PM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES. GUSTY WINDS TO 45 MPH AND SMALL HAIL
UP TO PEA SIZE COULD OCCUR WITH THE STRONGER STORMS. ONE OR TWO
STORMS COULD REACH SEVERE LEVELS...BUT MOST SHOULD REMAIN BELOW
SEVERE THRESHOLD.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND
FRIDAY NIGHT ACROSS THE WESTERN SECTIONS OF THE PANHANDLES. ANY
STORMS THAT DEVELOP ARE NOT EXPECTED TO REACH SEVERE LEVELS.

ALSO...BREEZY AND DRY CONDITIONS WILL CAUSE THE FIRE DANGER TO
INCREASE FRIDAY THROUGH SUNDAY MAINLY ACROSS THE WESTERN HALF OF THE
TEXAS AND OKLAHOMA PANHANDLES.  AS A RESULT...A FIRE WEATHER WATCH
IS IN EFFECT FOR AREAS WEST OF A HOOKER OKLAHOMA TO CLAUDE TEXAS
LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

In the hours before

Special weather statement, May 25, 3:27 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
427 PM CDT THU MAY 25 2006

TXZ013-252215-
CARSON TX-
427 PM CDT THU MAY 25 2006

...STRONG THUNDERSTORM IN CARSON COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF PANHANDLE AT
427 PM CDT...MOVING NORTHEAST AT 10 MPH.

WINDS AROUND 50 MPH AND HAIL TO ONE HALF INCH...ALONG WITH
TORRENTIAL RAINS...ARE POSSIBLE.

KRAMAR
Special weather statement, May 25, 4:30 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT THU MAY 25 2006

TXZ013-252330-
CARSON TX-
530 PM CDT THU MAY 25 2006

...STRONG THUNDERSTORM IN CARSON COUNTY...

A STRONG THUNDERSTORM WAS LOCATED OVER PANHANDLE AT 530 PM CDT. THE
STORM WAS NEARLY STATIONARY.

HAIL TO ONE HALF INCH IN DIAMETER...STRONG WINDS TO 50 MPH...AND
VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.

KRAMAR
Special weather statement, May 25, 4:50 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT THU MAY 25 2006

TXZ004-252315-
OCHILTREE TX-
550 PM CDT THU MAY 25 2006

...STRONG THUNDERSTORMS IN OCHILTREE COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF WOLF CREEK
PARK AT 550 PM CDT...MOVING EAST AT 15 MPH. ANOTHER STRONG STORM WAS
LOCATED ABOUT 20 MILES WEST OF WOLF CREEK PARK...ALSO MOVING EAST AT
15 MPH.

HAIL TO ONE HALF INCH IN DIAMETER...STRONG WINDS TO 50 MPH...AND
VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS.

KRAMAR
Local storm report, May 25, 5:36 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT THU MAY 25 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             6 S PANHANDLE           35.26N 101.38W
05/25/2006  E1.00 INCH       CARSON             TX   PUBLIC

&&

RN

The radar

The Dodge City radar (KDDC), 97 km away, was scanning. The volume nearest the first event began at 00:34 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Beaver

When
May 25, 6:35 PM CST
Where
Beaver County, 5 mi NW of Gate
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.900, -100.117

Hail, Beaver

When
May 25, 6:54 PM CST
Where
Beaver County, Knowles
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.867, -100.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505683, 5505682.